MAUDE Adverse Event Report: AVANOS MEDICAL INC. DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT); NEOMED POLYURETHANE FEEDING TUBES (ENFIT)

AVANOS MEDICAL INC. DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT); NEOMED POLYURETHANE FEEDING TUBES (ENFIT)
Model Number FTM8.0P-NC
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2023
Type of Reportable Event Death
Event or Problem Description
Fda medwatch / fda user facility report mw report (b)(4) reported, ¿og (orogastric (og) tube) caused posterior pharynx perforation leading to pneumomediastinum.Patient born via c-section.Admitted to [neonatal intensive care unit] nicu and og was inserted by [registered nurse] rn.Met resistance and unable to advance.Smaller og was inserted to 10 cm by another rn but unable to be advanced further.On chest x-ray, mediastinal air and air tracking up to neck seen.[ear nose and throat] ent performed evaluation with camera, demonstrating og perforated through posterior pharynx.Og was removed.¿ fda user facility report mw report (b)(4) additionally reported, ¿per note from medical director: this was a patient with high risk for cardiopulmonary demise based on perinatal circumstances of early and prolonged preterm rupture of membranes.Although the esophageal perforation did result in pneumomediastinum, the chest x-rays demonstrated no appreciable lung expansion despite maximal ventilator support.This infant's care was redirected as a result of the latter, and i do not believe the og perforation contributed significantly to the death.¿.
 
Additional Manufacturer Narrative
4581-appropriate clinical signs, symptoms, conditions term/code not available: pneumomediastinum.The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 01 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was not returned for evaluation; therefore, five retained samples from the reported lot were used to perform the retained sample inspection.Visual examination of the devices revealed the tubes appeared smooth and free of flashing, burrs, bubbles and specks.Testing of the device(s) was performed: the tubes were filled with water, the caps closed, and the tubes were suspended upside down for five minutes; no backflow or leakage was noted during testing.A pressure test was performed and the tubular portion, junction between the hub and tubing was held under tensile force of 20mm/min and the test results met all requirements.Additionally, the tubes were measured, and all measurements were within specification(s).The reported event could not be confirmed as reported, the root cause is undetermined.The device history record for lot ty210705 was reviewed and the product was produced according to product specifications.All information reasonably known as of 27 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Common Device Name
NEOMED POLYURETHANE FEEDING TUBES (ENFIT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
NINGBO TIANYI MEDICAL APPLIANCE CO., LTD
no.788,mozhi north rd
tourism resort
dongqian lake, ningbo zhejiang,
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17043484
Report Number3011270181-2023-00057
Device Sequence Number8784139
Product Code FPD
UDI-Device Identifier00350770000626
UDI-Public00350770000626
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberFTM8.0P-NC
Device Lot NumberTY210705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexMale